Hydroxychloroquine Retinopathy with Multifocal ERG Changes and Minimal Fundus Changes
The mage shown here refers to the same case as shown in "Hydroxychloroquine Retinopathy with Minimal Fundus Changes". This 68 year old woman with systemic lupus erythematosus had been on hydroxychloroquine at a dosage of 400 mg/d (6.52 mg/kg/d) for eight years. Her optometrist had checked her yearly during that time until in the eighth year he became suspicious of hydroxychloroquine toxicity because of visual field changes noted. D - The mf ERG shows flat signal tracings bilaterally. The machine placed cursors (red arrows) are placed erroneously. The turquoise arrow shows a central peak, which is an artifact of the mathematical processing whereby the response amplitude is divided by the hexagonal area, which is small. (reference Hood DC doc ophthalmol). Although multifocal electroretinography is excited considerable enthusiasm in the field of hydroxychloroquine screening for its sensitivity and objective characteristics, it is plaqued with low inter-test reproducibility and is not easy to interpret by the average general ophthalmologist who rarely uses this test. It is best seen as a valuable adjunct to 10-2 visual field testing.